Evidence map›Paper›PMID 37423637›Full record

ArticleBMJ case reports2023

Valproate overdose leading to hyperammonaemic encephalopathy.

Deepak S Sharma, Sandeep Gupta, Priyanka Sharma

Open access · greenAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
1.7field-weighted citation impact, top 14% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 1 country.

Deepak S SharmaAnaesthesia and Critical Care Medicine, Sandwell and West Birmingham NHS Trust, Birmingham, UK deepu84in@gmail.com.ORCID http://orcid.org/0000-0001-7449-0346
Sandeep GuptaDepartment of Emergency Medicine, Sandwell and West Birmingham Hospitals NHS Trust, Birmingham, UK.ORCID http://orcid.org/0009-0000-7665-3938
Priyanka SharmaDepartment of Research, School of Nursing and Midwifery, University of Birmingham, Edgbaston Campus, Birmingham, UK.ORCID http://orcid.org/0000-0002-1520-1126
Sandwell & West Birmingham Hospitals NHS Trust · GBUniversity of Birmingham · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Sodium valproate is a commonly prescribed anticonvulsant medication; however, it can cause uncommon side effects such as hyperammonaemia and encephalopathy. We present the case of a male in his early 50s brought to the emergency department after being found collapsed by his wife, with an empty bottle of sodium valproate tablets. The patient developed hyperammonaemic encephalopathy due to sodium valproate overdose and was treated with supportive care and renal replacement therapy. This case highlights the importance of recognising the potential complications of sodium valproate and its prompt treatment.

Indexed as

Brain DiseasesHyperammonemiaNeurotoxicity SyndromesAnticonvulsantsHumansMaleValproic AcidAnticonvulsantsValproic Acidadult intensive caredrugs: cns (not psychiatric)neurology (drugs and medicines)toxicology

Identifiers

PMID37423637
PMCPMC10335463
OpenAlexW4383682281

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.